Alert archive / Minnesota / Special Weather Statements in 2016
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at Apr 21, 2016, 5:49 PM CDT for Dakota County, Minnesota. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 21, 2016, 5:49 PM CDT (22:49 UTC)
- Expired
- Apr 21, 2016, 6:15 PM CDT
- In force
- 26 min
- Issued by
- NWS Twin Cities, MN
County Dakota County, MN
The radar
The Minneapolis radar (KMPX), 31 km from the middle of the area, began a volume at 22:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 10.8 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 11 J/kg
- Mixed-layer CIN
- -141 J/kg
- Mixed-layer LCL
- 657 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
798
WWUS83 KMPX 212249
SPSMPX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
549 PM CDT THU APR 21 2016
MNZ070-212315-
DAKOTA-
549 PM CDT THU APR 21 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN DAKOTA COUNTY...
AT 548 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER FORT SNELLING
STATE PARK...MOVING SOUTH AT 15 MPH.
PEA SIZE HAIL AND BRIEF FUNNEL CLOUDS ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
EAGAN...BURNSVILLE...APPLE VALLEY...INVER GROVE HEIGHTS...ROSEMOUNT...
MENDOTA HEIGHTS...MSP INTERNATIONAL AIRPORT...MENDOTA...SOUTH ST PAUL
AIRPORT AND FORT SNELLING STATE PARK.
LAT...LON 4472 9322 4482 9324 4484 9321 4487 9320
4489 9317 4490 9314 4478 9305
TIME...MOT...LOC 2248Z 344DEG 14KT 4487 9318
$$
ADLWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Apr 21, 3:54 PM CDT, 1 hour 55 minutes earlier.
Area forecast discussion, Apr 21, 3:54 PM CDT, 1 hour 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 354 PM CDT THU APR 21 2016 .SHORT TERM...(THIS EVENING THROUGH FRIDAY) ISSUED AT 355 PM CDT THU APR 21 2016 SCATTERED SHOWERS WILL CONTINUE THROUGH EARLY EVENING ACROSS MN AND WEST CENTRAL WI...AND LOOKING AT CURRENT RADAR TRENDS...SOME SMALL HAIL AND ISOLATED LIGHTNING CANNOT BE RULED OUT WITH THE STRONGER SHOWERS. SHOWERS SHOULD COMPLETELY END BY 8-9 PM AS A BROAD SURFACE LOW AND ASSOCIATED COLD FRONT MOVE SOUTHEAST OF OUR AREA. BREEZY NORTHERLY WINDS WITH GUSTS TO 20-25 MPH WILL OCCUR THROUGH TONIGHT BEHIND THE FRONT...ADVECTING MUCH COOLER AIR INTO OUR AREA. LOWS TONIGHT ARE EXPECTED TO RANGE FROM THE MID 30S ACROSS WEST CENTRAL WI TO THE LOWER 40S IN SOUTHERN MN. WINDS AND CLOUD COVER WILL DECREASE BY FRIDAY MORNING AS HIGH PRESSURE MOVES INTO OUR AREA. DESPITE THE MOSTLY CLEAR SKIES...NORTHEASTERLY FLOW THROUGH THE EARLY AFTERNOON SHOULD KEEP HIGH TEMPERATURES FAIRLY COOL...RANGING FROM THE UPPER 50S EAST TO THE MID 60S IN WESTERN MN. .LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY) ISSUED AT 355 PM CDT THU APR 21 2016 FRIDAY NIGHT THROUGH SATURDAY AFTERNOON WILL REMAIN DRY...AS OUR AREA WILL BE LOCATED BETWEEN AN UPPER LEVEL JET ACROSS ONTARIO AND AN UPPER LEVEL RIDGE OVER THE NORTHERN PLAINS. FRIDAY NIGHT WILL BE ANOTHER COOL NIGHT UNDER MOSTLY CLEAR SKIES AND LIGHT EASTERLY WINDS...BUT MUCH WARMER TEMPS WILL RETURN SATURDAY AS SOUTH- SOUTHEASTERLY WINDS INCREASE TO THE EAST OF A STRENGTHENING SURFACE LOW IN THE NORTHERN PLAINS. HIGHS IN THE MID-UPPER 70S WILL BE POSSIBLE ACROSS WESTERN MN ON SATURDAY. RAIN CHANCES WILL INCREASE SATURDAY NIGHT THROUGH SUNDAY...ALONG WITH THE POTENTIAL FOR SOME SCATTERED THUNDERSTORMS. THE AFOREMENTIONED STRONG SURFACE LOW WILL SLOWLY SLIDE EASTWARD THROUGH SOUTH DAKOTA...WITH A WARM FRONT MOVING NORTHEASTWARD THROUGH SOUTHERN MN ON SATURDAY NIGHT. SOME ELEVATED INSTABILITY IS POSSIBLE...ALTHOUGH MODELS ARE ONLY SHOWING MODEST CAPE VALUES AROUND OR LESS THAN 500 J/KG FROM THIS TIME THROUGH SUNDAY. SO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGHOUT OUR CWA DURING THIS PERIOD...WITH THE BEST CHANCE OF STORMS ACROSS WESTERN AND SOUTHERN MN...BUT THE MODEST INSTABILITY SUGGESTS THAT SEVERE WEATHER IS NOT LIKELY AT THIS TIME. EARLY NEXT WEEK...SCATTERED SHOWERS WILL LIKELY CONTINUE THROUGH MONDAY...THOUGH ANY CHANCE FOR THUNDERSTORMS SHOULD END AS THE LOW WEAKENS AND MOVES TO OUR SOUTH ACROSS IOWA...AND WE REMAIN UNDER COOLER NORTHEASTERLY FLOW. AS THE LOW CONTINUES TO SLIDE SOUTHEASTWARD...LOWS MONDAY NIGHT WILL DROP INTO THE 30S AND A RAIN/SNOW MIX WILL BE POSSIBLE ACROSS CENTRAL MN AND NORTHWEST WI. PRECIPITATION WILL END BY TUESDAY MORNING...ALTHOUGH MORE RAIN IS POSSIBLE WEDNESDAY INTO THURSDAY MORNING AS ANOTHER LOW MOVES JUST TO OUR SOUTH. COOLER THAN AVERAGE TEMPERATURES WILL PERSIST FROM TUESDAY THROUGH THURSDAY...WITH HIGHS IN THE 50S AND LOWS IN THE UPPER 30S AND 40S EXPECTED DURING THIS PERIOD. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON) ISSUED AT 1205 PM CDT THU APR 21 2016 A WEAK FRONT/CONVERGENCE ZONE FROM WC WI...SW ACROSS THE TWIN CITIES...TO NEAR MANKATO HAS MOVED LITTLE OVER THE PAST 6 HRS...AND WILL KEEP MVFR/IFR VSBYS/CIGS NEAR THE VICINITY OF THIS WEAK FRONT AS IT SLOWLY MOVES SOUTHEAST. IN ADDITION...SCATTERED SHOWERS WILL FORM IN AN AREA THAT CLEARED THIS MORNING IN PARTS OF CENTRAL/SOUTHERN MN. THESE SHOWERS WILL BE SHORT LIVED AND WILL DISSIPATE TOWARD SUNSET. A BRIEF PERIOD OF 2-4SM IN SHRA/S IS POSSIBLE THIS AFTN. MVFR CIGS MAY REDEVELOP LATER THIS EVENING AS WINDS CONTINUE FROM THE N/NE AND GUSTY. KMSP... CONFIDENCE IN THE CONTINUED MVFR CIGS THRU THE EARLY AFTN 18-20Z IS HIGH DUE TO THE PROXIMITY OF THE FRONT SLOWLY MOVING SE THIS AFTN. SCATTERED SHOWERS WILL BRIEFLY LOWER VSBY TO IFR AT TIMES THRU THE AFTN...BUT ONLY LASTING 5-10 MINS. /OUTLOOK FOR KMSP/ FRI AFTN...VFR. WIND ENE 5 KTS. SAT...VFR. MVFR/-SHRA PSBL IN THE AFTN/EVE. WIND ESE 10KTS. SUN...MVFR/IFR EXPECTED WITH -SHRA/TS. WIND SE 10-15KTS. && .MPX WATCHES/WARNINGS/ADVISORIES... WI...NONE. MN...NONE. && SHORT TERM...ADL LONG TERM...ADL AVIATION...JLT
Hazardous weather outlook, Apr 21, 4:24 PM CDT, 1 hour 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 424 PM CDT THU APR 21 2016 MNZ053-060>063-066>070-074>078-082>085-091>093-WIZ014>016-023>028- 222130- CHISAGO-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-MCLEOD-SIBLEY-CARVER- SCOTT-DAKOTA-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN- BLUE EARTH-WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON- RUSK-ST. CROIX-PIERCE-DUNN-PEPIN-CHIPPEWA-EAU CLAIRE- 424 PM CDT THU APR 21 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MINNESOTA...EAST CENTRAL MINNESOTA...SOUTH CENTRAL MINNESOTA... SOUTHEAST MINNESOTA...NORTHWEST WISCONSIN AND WEST CENTRAL WISCONSIN. .DAY ONE...TONIGHT SHOWERS WILL MOVE ACROSS EAST AND SOUTH CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN INTO THE EARLY EVENING HOURS. PEA-SIZED HAIL AND BRIEF FUNNELS CLOUDS ARE POSSIBLE. THESE FUNNEL CLOUDS ARE NOT EXPECTED TO TOUCH DOWN. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF THUNDERSTORMS SATURDAY NIGHT THROUGH SUNDAY NIGHT...AND TUESDAY NIGHT AND WEDNESDAY. SEVERE WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED. MNZ041>045-047>052-054>059-064-065-073-222130- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-LAC QUI PARLE-SWIFT-CHIPPEWA-KANDIYOHI- MEEKER-WRIGHT-YELLOW MEDICINE-RENVILLE-REDWOOD- 424 PM CDT THU APR 21 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MINNESOTA...EAST CENTRAL MINNESOTA...SOUTHWEST MINNESOTA AND WEST CENTRAL MINNESOTA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF THUNDERSTORMS SATURDAY NIGHT THROUGH SUNDAY NIGHT...AND TUESDAY NIGHT AND WEDNESDAY. SEVERE WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Apr 21, 4:15 PM CDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
415 PM CDT THU APR 21 2016
MNZ075-083-212200-
NICOLLET-BLUE EARTH-
415 PM CDT THU APR 21 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN BLUE EARTH AND
CENTRAL NICOLLET COUNTIES...
AT 415 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR KLOSSNER...OR 7
MILES NORTHEAST OF NEW ULM...MOVING SOUTHEAST AT 15 MPH.
FUNNEL CLOUDS ARE ALSO POSSIBLE WITH THIS STORM AS THEY HAVE BEEN
REPORTED ACROSS PORTIONS OF SOUTHERN MINNESOTA.
PEA SIZE HAIL IS ALSO POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
NEW ULM...NICOLLET...COURTLAND...JUDSON AND KLOSSNER.
THIS INCLUDES U.S. HIGHWAY 14 BETWEEN MILE MARKERS 107 AND 124.
LAT...LON 4410 9437 4426 9437 4427 9442 4438 9445
4446 9432 4446 9429 4422 9410 4406 9436
TIME...MOT...LOC 2115Z 325DEG 11KT 4438 9435
JLTSpecial weather statement, Apr 21, 4:21 PM CDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 421 PM CDT THU APR 21 2016 MNZ060-061-212145- ANOKA-HENNEPIN- 421 PM CDT THU APR 21 2016 ...A STRONG THUNDERSTORM WILL AFFECT NORTHERN HENNEPIN AND WEST CENTRAL ANOKA COUNTIES... AT 419 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER RAMSEY...OR 20 MILES SOUTH OF CAMBRIDGE...MOVING SOUTH AT 15 MPH. PEA SIZE HAIL AND BRIEF FUNNEL CLOUDS ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... BROOKLYN PARK...MAPLE GROVE...COON RAPIDS...ANDOVER...RAMSEY...CHAMPLIN... ANOKA...OAK GROVE AND DAYTON. THIS INCLUDES THE FOLLOWING HIGHWAYS... U.S. HIGHWAY 10 IN MINNESOTA BETWEEN MILE MARKERS 221 AND 232. U.S. HIGHWAY 169 BETWEEN MILE MARKERS 143 AND 146. LAT...LON 4529 9347 4531 9334 4515 9326 4515 9348 TIME...MOT...LOC 2119Z 355DEG 12KT 4526 9339 ADL
Special weather statement, Apr 21, 4:46 PM CDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
446 PM CDT THU APR 21 2016
MNZ060-212215-
HENNEPIN-
446 PM CDT THU APR 21 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN HENNEPIN COUNTY...
AT 446 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER OSSEO...OR 13
MILES NORTHWEST OF MINNEAPOLIS...MOVING SOUTH AT 20 MPH.
PEA SIZE HAIL IS POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MINNEAPOLIS...BROOKLYN PARK...PLYMOUTH...MAPLE GROVE...BROOKLYN CENTER...
CHAMPLIN...ANOKA...CRYSTAL...NEW HOPE...ROBBINSDALE...DAYTON AND OSSEO.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 94 IN MINNESOTA BETWEEN MILE MARKERS 215 AND 224...AND
BETWEEN MILE MARKERS 227 AND 228.
U.S. HIGHWAY 169 BETWEEN MILE MARKERS 134 AND 145.
LAT...LON 4519 9340 4515 9334 4515 9332 4502 9328
4501 9349 4521 9347 4521 9342
TIME...MOT...LOC 2146Z 356DEG 18KT 4513 9341
ADLSpecial weather statement, Apr 21, 5:08 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 508 PM CDT THU APR 21 2016 MNZ060-212230- HENNEPIN- 508 PM CDT THU APR 21 2016 ...A STRONG THUNDERSTORM WILL AFFECT EASTERN HENNEPIN COUNTY... AT 506 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER ROBBINSDALE...MOVING SOUTH AT 20 MPH. PEA SIZE HAIL AND BRIEF FUNNEL CLOUDS ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... MINNEAPOLIS...BROOKLYN PARK...EDINA...ST. LOUIS PARK...RICHFIELD... BROOKLYN CENTER...FRIDLEY...GOLDEN VALLEY...HOPKINS...MSP INTERNATIONAL AIRPORT...CRYSTAL AND NEW HOPE. LAT...LON 4489 9319 4486 9339 4507 9339 4509 9330 TIME...MOT...LOC 2206Z 339DEG 20KT 4504 9334 ADL
Special weather statement, Apr 21, 5:33 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
533 PM CDT THU APR 21 2016
MNZ060-212300-
HENNEPIN-
533 PM CDT THU APR 21 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN HENNEPIN COUNTY...
AT 532 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER MINNEAPOLIS...
MOVING SOUTH AT 15 MPH.
PEA SIZE HAIL AND BRIEF FUNNEL CLOUDS ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MINNEAPOLIS...BLOOMINGTON...BURNSVILLE...EDINA...ST. LOUIS PARK...
RICHFIELD...SAVAGE...GOLDEN VALLEY...MENDOTA HEIGHTS...AND MSP
INTERNATIONAL AIRPORT.
LAT...LON 4499 9334 4500 9323 4486 9319 4481 9325
4479 9331 4478 9336 4478 9338
TIME...MOT...LOC 2232Z 344DEG 14KT 4496 9328
ADLSpecial weather statement, Apr 21, 5:49 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
549 PM CDT THU APR 21 2016
MNZ070-212315-
DAKOTA-
549 PM CDT THU APR 21 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN DAKOTA COUNTY...
AT 548 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER FORT SNELLING
STATE PARK...MOVING SOUTH AT 15 MPH.
PEA SIZE HAIL AND BRIEF FUNNEL CLOUDS ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
EAGAN...BURNSVILLE...APPLE VALLEY...INVER GROVE HEIGHTS...ROSEMOUNT...
MENDOTA HEIGHTS...MSP INTERNATIONAL AIRPORT...MENDOTA...SOUTH ST PAUL
AIRPORT AND FORT SNELLING STATE PARK.
LAT...LON 4472 9322 4482 9324 4484 9321 4487 9320
4489 9317 4490 9314 4478 9305
TIME...MOT...LOC 2248Z 344DEG 14KT 4487 9318
ADLThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 21, 3:46 PM CDT | Special Weather Statement | MPX | Watonwan | 44 min |
| Apr 21, 3:54 PM CDT | Special Weather Statement | MPX | Watonwan | 51 min |
| Apr 21, 4:15 PM CDT | Special Weather Statement | MPX | Nicollet | 45 min |
| Apr 21, 4:21 PM CDT | Special Weather Statement | MPX | Anoka | 24 min |
| Apr 21, 4:46 PM CDT | Special Weather Statement | MPX | Hennepin | 29 min |
| Apr 21, 5:08 PM CDT | Special Weather Statement | MPX | Hennepin | 22 min |
| Apr 21, 5:33 PM CDT | Special Weather Statement | MPX | Hennepin | 27 min |
| Apr 21, 5:55 PM CDT | Special Weather Statement | MPX | Scott | 35 min |
| Apr 21, 6:01 PM CDT | Special Weather Statement | MPX | Nicollet | 29 min |
| Apr 21, 6:02 PM CDT | Special Weather Statement | MPX | Washington | 28 min |
Nearby
Special Weather Statements in Minnesota, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.